Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

NEED ADVICE ON ATIVAN


[Ma...]

Recommended Posts

Hello, I was prescribed 1mg of Ativan for anxiety in October 2019 after being diagnosed with stage 3 colon cancer. I had surgery to remove the tumor and finished my last chemo treatment on April 24, 2020. I'm still taking the 1mg daily but I feel like I have become tolerant to this horrible drug. I have developed a bad dry cough that started almost a month ago. In addition, I have become more bloated with some abdominal pains. I fear that is what is called Benzo Belly.

Now there could be a chance this could be chemo related or hopefully not the return of my cancer but I am getting exhausted. Does anyone have any advice? I am planning on tapering to get off this drug. I have read the Ashton Manual so I am prepared for this journey. I have been tested for the Covid virus and that came back negative. Any advice would be appreciated.

Link to comment
Share on other sites

Hello Matthew914,

 

Welcome to Benzo Buddies! I'm sorry you had such serious health issues, I'm glad you have finished all the treatments.

 

It's a good thing you were tested for COVID, that would have been my first suggestion due to the cough.  First of all I think I would speak to my doctor and have a check up to make sure you are doing well enough in terms of your overall health to undertake a benzo taper.

 

You have likely reached tolerance to the dose of ativan, this is very common. It seems like you have already done some reading and research, that is great. The more you know, the better you can choose the plan that works best for you.

 

A slow taper would be recommended.  It's important to listen to your body and adjust the taper rate if necessary, this is your taper and should be based on how you feel as time progresses. Generally a reduction of no more than 5-10% every 10-14 days is suggested. I'll give you a link to the Planning Your Withdrawal Board for more information.

 

We'll be happy to support and encourage you through the process. Knowing you are not alone can be very helpful and comforting. This is doable, with a sensible taper plan. Settle in and do some reading and let us know how we can help.

 

Planning Your Withdrawal (Taper Plans)

 

pianogirl  :)

Link to comment
Share on other sites

Thank you Pianogirl. Have you seen anyone else on Benzos experience a dry cough? Any thoughts on the Benzo Belly? I did a search on both and nothing came up. I see my oncologist today.
Link to comment
Share on other sites

Thank you Pianogirl. Have you seen anyone else on Benzos experience a dry cough? Any thoughts on the Benzo Belly? I did a search on both and nothing came up. I see my oncologist today.

 

I'm not sure why you didn't get results when searching for 'benzo belly'. This is a very common withdrawal symptom, many people have issues with this, either nausea, bloating or other symptoms.  Mine didn't show up until several months off benzos and all of a sudden my clothes were very tight.  This eased up for me as time progressed.

 

I'm not sure about the cough. You might post something on the Withdrawal Support Board:

 

Withdrawal Support (during your taper)

 

How did the appointment go with your oncologist?

 

PG  :smitten:

Link to comment
Share on other sites

Hello Matthew914

 

Sorry to hear of all you have been through. Hope your doctor appointment went well and gave the all clear to taper.

 

Benzo Belly is a very common symptom. Pretty sure a majority of us have or are experiencing it.

 

My newest symptom is a throat issue. I have the urge to clear my throat and cough.  This has also come with a bit of air hunger. This stuff can throw some crazy symptoms at us.

 

I too am tapering off ativan and Benzo Buddies has been an amazing help, support and resource.  Glad you found us. You will find great info and lots of support.  It is nice to know we are not alone.

 

JuJuBi

Link to comment
Share on other sites

×
×
  • Create New...